| Model Number |
NV-10-30-HELIX |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/22/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the spring coil did not fire at the time of application.There was non-detachment.The physician did not use highlighter.The physician did not try to detach with another instant detacher.There was no manual attempt at detachment via hypotube.There was no issue with the instant detacher.The spring was removed and replaced with the same product that was reserved.No patient symptoms or further complications were reported as a result of this event.There was no medical or surgical intervention needed to prevent a permanent impairment of a function.The event did not lead to or extend patient hospitalization.There was no injury.The device and any accessories were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a fusiform, unruptured kidney aneurysm with a max diameter of 32mm and a 32mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Ancillary devices include an avigo guidewire, and rebar microcatheter.
Event or Problem Description
Additional informaiton received reported an instant detacher was not used.There was no problem with the coil before it failed to detach.The pushwire damage was observed after patient removal.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported attachments was attempted manually.Detailing was attempted in both stages.
Additional Manufacturer Narrative
Product analysis #706136928: as found condition- the concerto coil was returned for analysis within a shipping box; within an opened concerto outer carton; within a tied plastic pouch; within a dispenser coil and within an introducer sheath.No other accessories were returned.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube and the break indicator was found intact.There were no evidence of detachment attempts at these locations using an instant detacher or by manual method.The concerto pusher was found kinked at ~129.6cm, and ~154.2cm from the proximal end.Dried blood was found within the introducer sheath.No damages or irregularities were found with the introducer sheath.The coin was found still against the lumen stop.The shield coil was found undamaged.The implant coil was found broken at the coil shell weld and not returned for analysis.The detach element was found damaged.Testing/analysis ¿ an in-house instant detacher was used for detachment testing.No difficulty was experienced inserting the pusher into the instant detacher, and the load indicator was not visible when the pusher was fully seated in the instant detacher cap, which is normal.The detach element and implant coil were successfully detached on the first attempt without any difficulty.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed and the cause could not be determined.The failure could not be replicated as the device detached with no issues on the first attempt using an in-house instant detacher.Customer reported not using an instant detacher or attempting any manual detachment.Therefore, the customer report of non-detachment could not be confirmed.The pusher was found kinked, and the implant coil was found broken; however, these damages did not contribute towards the reported failure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.